Alert archive / New Mexico / Wind Advisories in 2020

Wind Advisory 5, NWS Albuquerque, NM

January 22, 2020San Miguel County, Santa Fe County, Torrance County, New Mexico

NWS Albuquerque, NM issued this wind advisory at Jan 22, 2020, 6:14 AM MST for San Miguel County, Santa Fe County, Torrance County, New Mexico. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2020, 6:14 AM MST (13:14 UTC)
Expired
Jan 22, 2020, 12:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 116 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2020-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2020-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS75 KABQ 221314
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
614 AM MST Wed Jan 22 2020

NMZ223-221900-
/O.NEW.KABQ.WI.Y.0005.200122T1314Z-200122T1900Z/
Central Highlands-
614 AM MST Wed Jan 22 2020

...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Northwest winds 25 to 35 mph. with peak gusts up to 45
  mph.

* WHERE...Central Highlands including Clines Corners.

* WHEN...Until noon MST today.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Hazardous travel will be possible for high
  profile vehicles traveling westbound on Interstate 40 through
  Clines Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
642 
WWUS75 KABQ 221830
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1130 AM MST Wed Jan 22 2020

NMZ223-221930-
/O.EXP.KABQ.WI.Y.0005.000000T0000Z-200122T1900Z/
Central Highlands-
1130 AM MST Wed Jan 22 2020

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...

Winds have diminished over the area this morning therefore the 
Wind Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 22, 4:32 AM MST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 22, 4:32 AM MST, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
432 AM MST Wed Jan 22 2020

.AVIATION...
12Z TAF CYCLE
IFR/LIFR conditions will persist through the early morning hours at
numerous TAF locations to include KABQ, KAEG, and KROW. Gradual
improvements have already begun at KGUP and KFMN, and this trend is
expected elsewhere through the morning into the early afternoon.
Confidence is a bit low on precise timing of these improvements, so
some AMDs may be made to adjust as necessary. Mtn obscurations will
be common through the west and north this morning as well. Breezy nw
winds will fill in through much of NM this afternoon. As winds
decouple overnight into Thu, fog may bring the return of IFR
conditions to more isolated spots Thu morning however confidence in
this is rather low at this time.

24

&&

.PREV DISCUSSION...313 AM MST Wed Jan 22 2020...
.SYNOPSIS...
A quieter weather pattern is expected today, although some areas
of fog and freezing fog will plague parts of northern and central
New Mexico through mid-morning. Meanwhile, light snow showers will
linger in the northern mountains, but no significant accumulations
are expected. Gusty winds will also be favored lee of the central
mountains from near Clines Corners to western Chaves County. A dry
backdoor front will invade the eastern plains tonight and Thursday
morning, and this will bring slightly cooler readings in its wake.
Temperatures will improve for Friday into the weekend, especially
on Sunday before another storm system tracks across the region for
Monday and Tuesday. This will bring cooler temperatures as well as
a threat for wintry precipitation.

&&

.DISCUSSION...
SHORT TERM...(WEDNESDAY AND WEDNESDAY NIGHT)...
Abundant low level moisture remains this morning with widespread
low clouds and fog/freezing fog persisting through the western half
of NM, while remnant fog through the eastern plains is slowly being
eroded mostly within the Pecos River Valley. Will continue to assess
the current Dense Fog Advisory through the morning. As most areas
gradually clear out today, a weak disturbance well to the north will
try to keep some light snow going over the far northern mountains
near the CO border. Breezy northwest winds will reach a good portion
of northern and central NM this afternoon, focusing through the
central highlands at Clines Corners.

There is considerable uncertainty concerning the return of fog
tonight into Thu morning. NAMBufr soundings which are usually on
the more saturated end of the model spectrum depict continued
decoupling of sfc moisture from drier air aloft, trapping it and
allowing fog to return to much of the northwestern quadrant of the
state. However, GFSBufr soundings show much of the moisture mixed
out with clearer skies tomorrow. So have tried to find a balance
and continued greater cloud cover tonight along the west-side of
the continental divide, but held off on specifically including fog
for the moment. The aforementioned disturbance well to the north
will kick down a backdoor front into northeastern NM tonight which
will lead to a cool down there heading into the Long Term. 24

LONG TERM...(THURSDAY THROUGH TUESDAY NIGHT)...
Dry northwest flow is forecast for Thursday with lighter surface
winds as pressure gradient is relaxed. Temperatures across the ern
plains will be a few degrees below normal compliments of the front
mentioned in the previous section. Readings climb a few degrees on
Friday as northwest flow persists. Mid- and high clouds will be on
the increase Fri night into Saturday as a weak perturbation embedded
in the upr flow tracks over northern and eastern NM. It is unlikely
for this wave to interact with return flow until it is well east of
NM.

500hPa heights increase for Sunday with ridge axis racing east of
the area by Monday. This will result in a notable increase in high
temperatures. Energy racing into the Pacific Northwest should dive
southeast toward the Land of Enchantment for the Mon-Tue time frame.
Ensemble guidance suggests this system should remain as an open wave
as it passes with the ECMWF deterministic run being the bullish of
the solutions as it closes off a 547dam low. A fairly progressive
system will be favored at this time and will discount the potential
for heavier PoPs/snowfall across far northeast NM - though it does
bear watching. Regardless, there is high confidence in below normal
readings returning the state. DPorter

&&

.FIRE WEATHER...
Abundant low-level moisture remains through much of the forecast
area this morning, with patchy fog persisting to around mid-day.
Ventilation will be at its highest levels today as northwest winds
pick up this afternoon. Afterward, ventilation will be widespread
poor with lighter flow aloft and a ridge building into the weekend.
This will also allow temperatures to trend up with steadily lowering
humidity, although overnight recoveries will still be good to
excellent. The next appreciable chance for wetting precipitation
does not look to arrive until early next week. 24

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 7 AM MST this morning for the following
zones... NMZ203-204-206-207-210-211-218-219-221>224.

&&
Hazardous weather outlook, Jan 22, 3:42 AM MST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
342 AM MST Wed Jan 22 2020

NMZ201>241-231100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
342 AM MST Wed Jan 22 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Patchy dense fog and freezing fog will impact portions of northern
and central New Mexico through mid-morning. Sudden low visibilities
below one-half mile are expected, creating locally hazardous travel
conditions. This includes portions of the Santa Fe and Albuquerque
metro areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Patchy dense fog and freezing fog may return to portions of west
central and northwest New Mexico late Wednesday night into Thursday
morning. There is less certainty in its occurrence compared to the
activity that formed Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DPorter

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 12:14 AM MSTDense Fog AdvisoryABQBernalillo, Catron, Cibola, Lincoln, Los Alamos, McKinley and 9 more6 hr

Nearby

Wind Advisories in New Mexico, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.